Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 283, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2000, 12:59 AM CDT for Garfield County, Grant County, Oklahoma. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 12:59 AM CDT (05:59 UTC)
- Expired
- May 26, 2000, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:00 AM CDT | Thunderstorm Wind | Enid, OK | A barn was partially damaged barn with debris from the barn blown onto Highway 81. |
| May 26, 1:00 AM CDT | Hail 1 | Waukomis, OK | |
| May 26, 1:10 AM CDT | Thunderstorm Wind 65 E | Enid, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS54 KOUN 260601 SVROKC OKC047-053-260645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1259 AM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA GARFIELD COUNTY IN NORTHERN OKLAHOMA * UNTIL 145 AM CDT * AT 1259 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF VANCE AIR FORCE BASE...MOVING EAST-NORTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM...CAPABLE OF DAMAGING WIND... WAS ALONG A LINE FROM POND CREEK TO 5 MILES WEST OF RENFROW MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BISON...BRECKENRIDGE... COVINGTON...ENID...FAIRMONT...GARBER...VANCE AIR FORCE BASE AND WAUKOMIS HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3631 9806 3619 9790 3632 9751 3656 9759
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:05 PM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, May 25, 3:05 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 305 PM CDT THU MAY 25 2000 APPEARS AS THOUGH MOTHER NATURE IS RIGHT ON SCHEDULE ONCE AGAIN AS WE SLIDE INTO MEMORIAL DAY WEEKEND AS AN ACTIVE WX PATTERN WILL PERSIST ACROSS MOST OF THE FA AT LEAST INTO SAT. THIS WILL BE A VERY DIFFICULT FORECAST THRU AT LEAST 48 HOURS B/C OF EFFECTS OF CONVECTION AND RESIDUAL BOUNDARIES/CLOUD COVER ON LATER EVENTS. EARLY AFTERNOON SFC ANAL SHOWS A LOW INVOF KMAF WITH A FRONTAL BOUNDARY EXTENDING NEWD INTO THE SRN SECTIONS OF OK. THIS BOUNDARY WAS MOVING SWD AS A COLD FRONT ALL MORNING..BUT PER LATEST KFDR RADAR LOOP IT HAS STALLED AND IS BEGINNING TO RETREAT SLOWLY NWD TO THE WEST OF KSPS. MEANWHILE..ANOTHER WELL-DEFINED BOUNDARY HAS DEVELOPED ALONG THE SRN EDGE OF THE STRATUS FIELD IN OK DUE TO DIFFERENTIAL HEATING..AND YET ANOTHER SFC BOUNDARY IS EVIDENT ON KFDR IN BETWEEN THE PREVIOUSLY MENTIONED ONES. WITH EXCESSIVE INSTABILITY DEVELOPING INVOF THIS AREA..THE POTENTIAL FOR A FEW STORMS THIS EVENING CANNOT BE IGNORED. HOWEVER..FOR TONITE..WE BELIEVE THE MORE IMPORTANT BOUNDARY IS THE 850 WARM FRONT..WHICH IS NEAR I-40. AS LLJ INTENSIFIES TONITE AND INCREASES WAA/CONVERGENCE ALONG THIS AREA..WIDEPSREAD CONVECTION IS EXPECTED TO DEVELOP IN THE TX PANHANDLE AND/OR WRN OK BETWEEN 00-06Z. ALTHOUGH THERE MAY BE SOME HAIL WITH THIS ACTIVITY..THE MAIN SHOW SHUD BE HEAVY RAINFALL. ATTM..EXPECT FOCUS TO BE ROUGHLY NORTH OF A LINE FROM ERICK TO STILLWATER. DUE MOSTLY TO VERY DRY ANTECENDENT CONDITIONS..WE HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH ATTM. BUT WE WILL MOST CERTAINLY BE MENTIONING HEAVY RAINFALL IN THE ZONES. ON FRIDAY..SOME SORT OF RESIDUAL OUTFLOW BOUNDARY SHUD BE LURKING AROUND THE AREA..AND A BETTER DEFINED DRYLINE SHUD BE IN PLACE BY LATE AFTERNOON AS THE MAIN CHUNK OF THE UPPER LOW SHEARS EWD DURING THE EVENING. THE CAP STRENGTH WILL BE INCREASING ONCE AGAIN FROM SW TO NE DURING THE DAY..BUT LOW POPS ARE STILL WARRANTED THRU FRIDAY NITE WITH THIS FEATURE. SUSPECT THAT FAR SWRN ZONES WILL BAKE IN EXCESSIVE HEAT FRI AFTERNOON ONCE AGAIN BEHIND DRYLINE WITH DEEP DOWNSLOPE FLOW. POPS WILL BE CARRIED INTO SAT PER PREVIOUS FORECAST AS FRONT SAGS SWD. AM A LITTLE UNCOMFORTABLE WITH A COMPLETELY DRY FORECAST FOR SUN/MON ATTM B/C BOUNDARY WILL NOT PUSH TOO FAR SOUTH OF THE AREA. THUS HIGH INSTABILITY WILL NOT BE FAR AWAY. HOWEVER..ALSO DO NOT HAVE A COMPELLING REASON TO ADD POPS ATTM..SO WILL RIDE WITH THE GOING FOREACST FOR THIS PACKAGE. WILL INTRODUCE POPS FOR TUESDAY AS BOUNDARY AND INSTABILITY AXIS PUSH NWD AND BECOME ALIGNED WITH THE SRN PERIPHERY OF THE FASTER FLOW ALOFT. MILLER PRELIM NUMBERS..SUBJECT TO CHANGE.. OKC 70 90 67 86 / 40 30 30 30 HBR 69 98 68 90 / 30 20 20 20 SPS 72 99 70 91 / 20 30 20 20 GAG 61 95 59 83 / 70 30 30 20 PNC 66 89 67 83 / 70 50 30 20 DUA 73 91 73 90 / 20 20 20 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 25, 7:09 PM CDT, 5 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT THU MAY 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 3.5 ENE MOUNTAIN VIEW OK 1.75 INCH HAIL
05/24/00 KIOWA/WASHITA HAM RADIO REPORT
0745 PM 3.5 ENE MOUNTAIN VIEW OK 60 MPH WIND GUST
05/24/00 KIOWA/WASHITA HAM RADIO REPORT
0950 PM KINGFISHER OK 2.50 INCH HAIL
05/24/00 KINGFISHER HAM RADIO REPORT
0945 PM GRACEMONT OK 1.00 INCH HAIL
05/24/00 CADDO HAM RADIO REPORT
1030 PM CUSHING OK 1.75 INCH HAIL
05/24/00 PAYNE HAM RADIO REPORT
1000 PM 5 N CUSHING OK .75 INCH HAIL
05/24/00 PAYNE HAM RADIO REPORT
1000 PM 3 SW WATONGA OK .75 INCH HAIL
05/24/00 BLAINE HAM RADIO REPORT
1030 PM 9 E HENNESSEY OK .75 INCH HAIL
05/24/00 KINGFISHER HAM RADIO REPORT
KTLocal storm report, May 25, 10:05 PM CDT, 2 hours 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT THU MAY 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM ROLL OK 1.00 INCH HAIL
05/25/00 ROGER MILLS
0943 PM CROWELL TX 60 MPH WIND GUST
05/25/00 FOARD
JLocal storm report, May 26, 12:10 AM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM 8 WNW CARMEN OK WIND DAMAGE
05/26/00 WOODS COMMUNITY BUILDING DESTROYED
NUMEROUS POWER POLES AND TREES
DOWN ACROSS EASTERN WOODS COUNTY
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:16 AM CDT, 43 minutes before
LOCAL STORM REPORT...CORRECTED FOR LOCATION
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM 6 S TACOMA OK WIND DAMAGE
05/26/00 WOODS COMMUNITY BUILDING DESTROYED
NUMEROUS POWER POLES AND TREES
DOWN ACROSS EASTERN WOODS COUNTY
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:20 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1220 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM 4 W CARMEN OK WIND DAMAGE
05/26/00 ALFALFA POWER POLES DOWN
REPORTED BY COUNTY EM
JLLocal storm report, May 26, 12:40 AM CDT, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT FRI MAY 26 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 10 S CHEROKEE OK TORNADO
05/26/00 ALFALFA WINDOWS BLOWN OUT AND TREES
UPROOTED AT A RESIDENCE
REPORTED BY COUNTY EM
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 39 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 60 min |
| May 25, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 50 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 51 min |
| May 25, 9:53 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 45 min |
| May 25, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| May 25, 10:58 PM CDT | Flash Flood Warning | OUN | Woods | 3 hr |
| May 25, 11:13 PM CDT | Flash Flood Warning | OUN | Dewey, Ellis, Roger Mills | 3 hr |
| May 25, 11:31 PM CDT | Tornado Warning | OUN | Alfalfa, Woods | 29 min |
| May 25, 11:59 PM CDT | Tornado Warning | OUN | Alfalfa | 31 min |
| May 26, 12:30 AM CDT | Tornado Warning | OUN | Alfalfa | 30 min |
| May 26, 1:03 AM CDT | Tornado Warning | OUN | Garfield | 27 min |
| May 26, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 51 min |
| May 26, 4:44 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| May 26, 5:08 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 22 min |
| May 26, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 40 min |
| May 26, 5:20 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 26, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 26, 6:18 AM CDT | Severe Thunderstorm Warning | OUN | Love | 42 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.